Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 21, 2021, 3:28 PM CDT for Kinney County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 3:28 PM CDT (20:28 UTC)
- Expired
- Sep 21, 2021, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 50
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 39 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
975
WWUS84 KEWX 212028
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
328 PM CDT Tue Sep 21 2021
TXZ202-203-217-218-212115-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
328 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of southeastern Kinney,
northern Maverick, southwestern Uvalde and northwestern Zavala
Counties through 415 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spofford, moving south at 30 mph. Additionally, gusty winds will be
associated with outflow racing south-southeastward ahead of where
the main core of the storm is located.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brackettville, Spofford, La Pryor, Quemado, Dabney, Paloma, Anacacho,
Radar Base, Normandy, Darling, Fort Clark Springs and Laughlin AFB
Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2883 10055 2883 10058 2889 10059 2890 10063
2894 10065 2933 10057 2933 10027 2894 9974
2880 10053
TIME...MOT...LOC 2027Z 012DEG 26KT 2912 10051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 21, 2:21 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 21, 2:21 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 221 PM CDT Tue Sep 21 2021 .SHORT TERM (Tonight through Wednesday Night)... The forecast remains largely on track as our first fall cold front helps to filter cooler and drier air into South-Central Texas. Two things we will have to deal with initially: Scattered thunderstorms developing along this southward advancing front, some of which could be strong, with wind gusts greater than 50 mph possible, and two, strong north/northeasterly sfc winds of 10-20 mph, with gusts to 25- 35 mph possible through this afternoon and evening. At this time, the primary concern with any storms will be gusty winds as inverted V forecast soundings out ahead of this frontal boundary will be common, especially in a fairly unstable environment. In fact, convective initiation has already begun for portions of Williamson, Comal, Val Verde, and Kinney Counties. With MLCAPE of 1000-1500 J/kg, DCAPE of 1000+ J/kg, and the aforementioned inverted V sounding profiles, some isolated gusty winds to 50mph or perhaps greater are possible through sunset. A line of showers and storms should quickly push southward and move out of the entire CWA by about midnight tonight. Temperatures will start to fall after sunset, with morning lows in the upper 50s over the Hill Country and 60s elsewhere. So a much cooler morning is expected even before the cooler air arrives tomorrow night. Winds will remain elevated on Wednesday afternoon, but should start to subside by late afternoon/early evening. With minimum relative humidity down to less than 20 percent for pretty much all of South- Central Texas, elevated to critical fire weather conditions are expected to develop on Wednesday afternoon. Temperatures will be much cooler in the low to mid 80s over the Hill Country and the mid to upper 80s elsewhere. Easily one of our cooler days since mid-May, so about 4 months for those counting. Expect winds to remain breezy through about dinnertime before relaxing as a surface high settles in for Wednesday night, setting the stage for the coolest night across the area since mid to late April. Some spots may manage to dip into the upper 40s over the Hill Country, especially in low lying areas early Thursday morning. && .LONG TERM (Thursday through Tuesday)... Generally quiet, seasonal conditions are expected through the majority of the long term as high pressure dominates across much of the CONUS. The primary concern will be Fire Weather on Thursday as RH values drop into the upper teens and lower 20s, but winds will be under 10 mph for the most part and 10-15 mph across the southern Edwards Plateau. While daytime highs will change very little between Thursday and Monday, lows will gradually warm each night with 60s to lower 70s returning by Tuesday morning. This is largely due to increasing low-level moisture as mean southerly/southeasterly flow is forecast through the majority of the period. The next potential for precipitation for most of our region should hold off until late Monday at the earliest, however there remain large differences between the global models in the central CONUS pattern with the wet GFS solution not entirely supported by it's ensemble. && .PREV DISCUSSION... /ISSUED 1232 PM CDT Tue Sep 21 2021/ AVIATION (18Z TAFS)... /NEW/ FROPA looks on schedule for the region, as winds start to become variable at this time as they swing around out of the north. Have gone with VCTS at all sites through at least 00Z and through 02Z at Del Rio. Believe that all TAF sites will be clear of thunderstorms or any SHRA by that time. The front should move though Austin in the next hour or so, with winds turning out of the north at 15 gusting to 25 kts at times. Meanwhile, at SAT/SSF, winds will shift out of the NNE by 20Z as the front approaches and showers and thunderstorms develop along the boundary. Confidence is higher at SAT/SSF for thunderstorms, but not enough to use TSRA as a prevailing group or in a TEMPO. Winds will gusts to 25+ kts at times through early evening. Expect VFR ceilings to persist through the next 24-30 hours at all sites. DRT will see a drop in wind speeds by tomorrow morning, but elsewhere at the I-35 sites, expect continued breezy/gusty conditions through the period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 85 59 87 58 / 0 0 0 0 0 Austin Bergstrom Intl Airport 63 85 52 87 56 / - 0 0 0 0 New Braunfels Muni Airport 65 86 55 89 56 / 10 0 0 0 0 Burnet Muni Airport 59 82 56 86 58 / 0 0 0 0 0 Del Rio Intl Airport 67 87 59 89 61 / 10 0 0 0 0 Georgetown Muni Airport 61 84 55 87 56 / 0 0 0 0 0 Hondo Muni Airport 64 86 54 88 57 / 10 0 0 0 0 San Marcos Muni Airport 63 85 55 88 56 / - 0 0 0 0 La Grange - Fayette Regional 66 86 55 88 58 / 10 0 0 0 0 San Antonio Intl Airport 66 85 59 87 59 / 10 0 0 0 0 Stinson Muni Airport 68 87 60 90 61 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Morris Long-Term...KCW Decision Support...76
Hazardous weather outlook, Sep 21, 3:47 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 347 AM CDT Tue Sep 21 2021 TXZ171>173-183>194-202>209-217>225-228-220900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 347 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A cold front will bring thunderstorms that may produce wind gusts of 40 mph or higher this afternoon into early evening. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated to Near Critical fire weather conditions are expected Wednesday afternoon due to gusty northeasterly winds and low relative humidities. Elevated fire weather conditions are expected Thursday afternoon mainly along and west of Highway 281 due to low relative humidities. No other hazardous weather is expected Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 21, 2:20 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
220 PM CDT Tue Sep 21 2021
TXZ202-212000-
Kinney TX-
220 PM CDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of central Kinney County
through 300 PM CDT...
At 219 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alamo Village to near Standart to 6 miles
south of Laughlin AFB. Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Standart, Alamo Village, Amanda and Fort Clark
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 10079 2924 10076 2925 10076 2926 10075
2932 10075 2934 10071 2937 10070 2960 10038
2934 10023 2916 10052 2909 10067 2911 10069
2912 10072 2917 10078 2920 10077 2923 10080
TIME...MOT...LOC 1919Z 345DEG 8KT 2949 10043 2937 10060 2926 10076
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RUNYENSpecial weather statement, Sep 21, 2:55 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
255 PM CDT Tue Sep 21 2021
TXZ202-212030-
Kinney TX-
255 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of south central Kinney
County through 330 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brackettville, moving south at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brackettville, Spofford, Anacacho, Alamo Village, Fort Clark Springs
and Laughlin AFB Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2908 10062 2944 10055 2945 10033 2909 10025
TIME...MOT...LOC 1954Z 357DEG 21KT 2931 10044
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RUNYENSpecial weather statement, Sep 21, 3:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
328 PM CDT Tue Sep 21 2021
TXZ202-203-217-218-212115-
Maverick TX-Uvalde TX-Kinney TX-Zavala TX-
328 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of southeastern Kinney,
northern Maverick, southwestern Uvalde and northwestern Zavala
Counties through 415 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spofford, moving south at 30 mph. Additionally, gusty winds will be
associated with outflow racing south-southeastward ahead of where
the main core of the storm is located.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brackettville, Spofford, La Pryor, Quemado, Dabney, Paloma, Anacacho,
Radar Base, Normandy, Darling, Fort Clark Springs and Laughlin AFB
Aux Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2883 10055 2883 10058 2889 10059 2890 10063
2894 10065 2933 10057 2933 10027 2894 9974
2880 10053
TIME...MOT...LOC 2027Z 012DEG 26KT 2912 10051
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:20 PM CDT | Special Weather Statement | EWX | Kinney | 40 min |
| Sep 21, 2:55 PM CDT | Special Weather Statement | EWX | Kinney | 35 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.